MANILA, Philippines – Local pharmaceutical company Unilab on Thursday reminded the public to use paracetamol correctly and within the recommended dose to ensure safety and effectiveness.
Unilab issued the recall in the middle of the report surging demand for paracetamol which is used to relieve pain and reduce fever.
âWith the sudden increase in disease today, people are turning to paracetamol, an over-the-counter medicine commonly used for fever, headaches and pain. But it’s important to remember its proper use and dose to ensure safety and effectiveness, âUnilab said in an advisory.
According to Unilab, the usual recommended adult dose is one to two 500 milligram tablets every four to six hours.
The drug company said users shouldn’t exceed a maximum of eight tablets or 4,000 milligrams of paracetamol per day.
Unilab has also advised the public not to use paracetamol with other products that also contain paracetamols such as cough and cold preparations, antipyretics and pain relievers.
Other reminders include the following:
- Unintentional misuse of drugs can be harmful to the liver, especially with severe malnutrition;
- Avoid alcohol consumption while taking paracetamol;
- Do not take paracetamol continuously for more than five days;
- Always consult your doctor and buy drugs from your trusted pharmacies and retailers
The Ministry of Trade and Industry and the Ministry of Health assured the public that there was no shortage of paracetamol and other drugs for flu-like symptoms amid the reported rush of consumers.
Subscribe to our daily newsletter
To subscribe to REQUEST MORE to access The Philippine Daily Inquirer and over 70 other titles, share up to 5 gadgets, listen to the news, download from 4 a.m. and share articles on social media. Call 896 6000.